provigil vs. adderall for ADD and bipolar
I have been taking a cornacopia of meds for bi-polar II for more than 10 years, along with this I have ADD. I got to were nothing worked i felt bad and slept all the time (even on 90mg of adderall). Was on cymablta 60mg, abilify 15mg, adderall 90mg, clonopin 1mg 2x a day, and 50mg of traxadone at bedtime. my adderall would allow me to fuction typically for 4-6 hours a day at work, then i sleep 15- or 16 hours. i was so depressed, exhausted, my house was a disater, my look my fumpy at best. Convened with my doc and told him its all wrong, been soing this for years and i'm going to die alone and sad. He takes me off the adderall, cuts the cymbalta in half for a week, then off it, cut the clonipin in half. still felt bad, especially the week after coming off the cymbalta b/c of the withdrawl. he added provigil 100mg. i felt a bit better but only for a few hours a day. he then switch my abilify to latuda, bumped the provigil up to 2x a day. Been on the provigil almost a month, and latuda for 10 days. and (knock on wood), feel even keeled, less and less napping, staying up till ten instead of 7, and waking up feeling alright at 730am. its difficult to explain b/c i'm still working through it, but i fell ok for today. the provigil is not adderall, as in it doesn't have the immediate impact that kept me semi-functioning for so long, but i'm not tired all the time anymore. i have a few cups of coffee with it and i stay focus and awake. the latuda was a smooth transition from the abilify, and don't want to say that it doing a bunch since its only been 10 days, but i have tempered hope that we may have cracked the safe. if the latuda(40mg) hasn't really taking its full effect then it may even get better. bottom line the provigil is more theraputic for what i have than the adderall was, or so it seems after a month. Only side effects i've had are some motion sickness while being a passenger in a car, which is very livable if i feel this much better. i think i have a crazy smart doc. and am hopeful for the future, but i'm taking a long time out, getting off the grid for a while and am going to relearn to live.
I've been on Latuda for 5 weeks. I started 40mg for one week, then 80mg for 3wks, since then 120mg. Today I'm calling in to request stopping it.
I've had it.
I've had unpredictable side effects. Some days I'm very lethargic, other days a lot of nausea, some days I sleep off and on all day long, others I'm very restless, can't relax.
I have only had 3 or 4 good days where I felt productive, and not sick to my stomach, too sleepy, or restless.
I tried changing when I took it, I tried changing the kind of food I ate to take it. Nothing has helped.
Its too unpredictable for me. I wish it worked for me!